Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Amarillo, TX

January 16, 2026Beaver County, Texas County, Oklahoma; 7 counties in Texas

NWS Amarillo, TX issued this wind advisory at Jan 16, 2026, 7:50 AM CST for Beaver County, Texas County, Oklahoma; 7 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2026, 7:50 AM CST (13:50 UTC)
Expired
Jan 16, 2026, 6:00 PM CST
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Texas County, OK, Gray County, TX, Hansford County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 130 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2026-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2026-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1481 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
-226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS74 KAMA 161350
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
750 AM CST Fri Jan 16 2026

OKZ002-003-TXZ003>005-009-010-014-015-170000-
/O.NEW.KAMA.WI.Y.0002.260116T1350Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-
Including the cities of Wheeler, Kingsmill, Wolf Creek Park,
Beaver, Twitty, Guymon, Forgan, Waka, Spearman, Codman, Canadian,
Glazier, Follett, Lake Marvin, Farnsworth, Briscoe, Gruver, Lora,
Perryton, Miami, Shamrock, Pampa, Booker, Higgins, and Lela
750 AM CST Fri Jan 16 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph.  Gusts up to 55 mph. 

* WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Gray, 
  Hansford, Hemphill, Lipscomb, Ochiltree, Roberts, and Wheeler 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DGW
1 follow-up statement
047 
WWUS74 KAMA 162351
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
551 PM CST Fri Jan 16 2026

OKZ002-003-TXZ003>005-009-010-014-015-170100-
/O.EXP.KAMA.WI.Y.0002.000000T0000Z-260117T0000Z/
Texas-Beaver-Hansford-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-
Wheeler-
Including the cities of Lora, Codman, Higgins, Miami, Perryton,
Gruver, Pampa, Booker, Lela, Glazier, Forgan, Farnsworth, Guymon,
Spearman, Shamrock, Briscoe, Lake Marvin, Canadian, Twitty,
Wheeler, Follett, Waka, Beaver, Kingsmill, and Wolf Creek Park
551 PM CST Fri Jan 16 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds have begun to slow with expectation to see them quite down 
tonight.

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 4:53 AM CST, 2 hours 57 minutes earlier. Its key messages:

  • Issued at 1112 PM CST Thu Jan 15 2026
  • Elevated to critical fire weather conditions expected for the central and eastern Panhandles during the daytime hours today.
Area forecast discussion, Jan 16, 4:53 AM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
453 AM CST Fri Jan 16 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1112 PM CST Thu Jan 15 2026

- Elevated to critical fire weather conditions expected for the
 central and eastern Panhandles during the daytime hours today.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1112 PM CST Thu Jan 15 2026

Latest 05Z obs shows the main cold front moving quickly to the south
across west central Kansas. Based off of the latest obs, winds are
being over performed compared to the highest percentile. As the cold
front moves quickly through the Panhandle between now and around
12Z, criteria is being met where a Wind Advisory is in effect for
all of the Panhandles with notable winds. Could also see some
blowing dust along and just behind the main cold front for a few
hours overnight tonight into the early morning hours as well.

Going past sunrise tomorrow morning, the notable H850 CAA will
continue to move south into the Panhandles where high temperatures
will struggle to get out of the mid to upper 40s in most areas,
minus the far SE TX Panhandles where lower 50s for highs could be
reached. With breezy northerly winds and low RH values, we will
have to watch for fire weather conditions for portions of the
central and eastern Panhandles throughout the daylight hours on
Friday. Even colder airmass for Saturday is in store with high
temperatures will range from the mid 30s to lower 40s. A brief
window on Saturday mid morning where light snow showers are
possible across the central and eastern Panhandles along a mid
level perturbation along the western edge of the main mid level
high amplitude sinusoidal wave. Enough lift aloft could result in
a dusting of snow (90th percentile) in terms of any accumulating
snow, but those chances are low. That will quickly exit the
region with even colder temperatures by Saturday night with lows
ranging from the lower teens to lower 20s.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 1112 PM CST Thu Jan 15 2026

A longwave trough will be in place over the Eastern US with a ridge
over the Eastern US. West-southwesterly winds will occurring to
begin Sunday which will help warm temperatures into the upper-50s to
low-60s before a weak cold front moves in later in the day. Winds
will turn the dial on Monday and become southerly, but the cooler
airmass will stick around and keep temperatures in the 40s.

The regional pattern will break down somewhat, heights aloft will
rise, and temperatures will warm into the 50s on Tuesday and upper-
50s to low-60s on Wednesday.

Details in the weather pattern on operational and ensemble model
guidance diverge significantly after Wednesday, though at this time
it appears temperatures could return to values closer to normal.
Overall, precipitation chances in the long-term look bleak.

Vanden Bosch

&&

.AVIATION...
(12Z TAFS)
Issued at 450 AM CST Fri Jan 16 2026

VFR conditions expected through the next 24 hours. Northerly winds
between around 20 kts to 25 kts with gusts up to 35 kts is
expected at Amarillo and Guymon throughout the day. Winds will
weaken tonight across the area.

&&

.FIRE WEATHER...
Issued at 1112 PM CST Thu Jan 15 2026

Elevated to critical fire weather conditions are expected today
across portions of the central and eastern Panhandles. Min RH
values will drop as low as 10 percent, coupled with northerly 20
ft winds of 20-25 mph will result in max RFTI values of 4 to 5.
ERC percentiles also in the range as high as 70-80th percentile
and with these available fuels in the eastern and portions of the
central Panhandles, this has resulted in these fire weather
concerns for portions of the Panhandles for midday Friday.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 6 AM CST early this morning for TXZ001>020-
     317.

     Red Flag Warning from 9 AM this morning to 6 PM CST this evening
     for TXZ003>005-009-010-014-015-019-020.

OK...Wind Advisory until 6 AM CST early this morning for OKZ001>003.

     Red Flag Warning from 9 AM this morning to 6 PM CST this evening
     for OKZ002-003.

&&

SHORT TERM...29
LONG TERM....52
AVIATION...52
Hazardous weather outlook, Jan 16, 4:56 AM CST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
456 AM CST Fri Jan 16 2026

OKZ001>003-TXZ001>020-317-162300-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
456 AM CST Fri Jan 16 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

A Wind Advisory is in effect for all of the Panhandles tonight
with northerly winds sustained around 35 mph with gusts up to
50-55 mph at times.

Elevated to critical Fire Weather conditions on Friday are
expected for the eastern combined Panhandles and portions of the
central combined Panhandles due to breezy winds and very low
relative humidity values.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Light snow is possible Friday night into early Saturday afternoon
across the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jan 16, 2:39 AM CST, 5 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
239 AM CST Fri Jan 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     Non-Tstm Wnd Gst 3 SW Dalhart            36.02N 102.55W
01/16/2026  M63 MPH          Hartley            TX   ASOS

            63 mph gusts were reached multiple times
            with lower gusts in between; First high wind
            gust of 63 mph occurred at 0155; Last high
            wind gust occurred at 0227.

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:42 PM CSTWind AdvisoryAMABeaver, Cimarron, Texas7 hr

Nearby

Wind Advisories in Texas, 2026Wind Advisories in Oklahoma, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.